Critical peripheral ischemia precipitated by severe episode of Raynaud's phenomenon in a patient with aPL-positive systemic lupus erythematosus, upon high titer anti-RNP seroconversion

O. Levy, I. Maslakov, S. Vosco, A. Markov, M. Amit-Vazina, M. Tishler

Research output: Contribution to journalArticlepeer-review

Abstract

A 35-year-old female with long standing aPL-positive lupus without history of thromboembolic events, who has developed critical peripheral ischemia (CPI) is described. An episode of severe Raynaud's phenomenon rapidly progressed to an extensive digit-threatening ischemia, involving bilateral hands and feet. She was successfully treated with corticosteroids, anticoagulation, iloprost, sildenafil, and nifedipine. Her serological studies were remarkable for the emergence of high titer anti-RNP seroconversion and an increase in aPL titer, suggesting that these autoantibodies played a role in the pathogenesis of CPI. It is important to note that such observation should herald this potentially devastating complication of systemic lupus erythematosus.

Original languageEnglish
Pages (from-to)327-330
Number of pages4
JournalLupus
Volume24
Issue number3
DOIs
StatePublished - 14 Mar 2015

Keywords

  • Anti-RNP antibodies
  • Raynaud's phenomenon
  • anticardiolipin antibodies
  • critical peripheral ischemia

Fingerprint

Dive into the research topics of 'Critical peripheral ischemia precipitated by severe episode of Raynaud's phenomenon in a patient with aPL-positive systemic lupus erythematosus, upon high titer anti-RNP seroconversion'. Together they form a unique fingerprint.

Cite this